Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 552, NWS Jackson, MS

June 26, 2008Hinds County, Madison County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 26, 2008, 6:53 PM CDT for Hinds County, Madison County, Mississippi. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2008, 6:53 PM CDT (23:53 UTC)
Expired
Jun 26, 2008, 7:30 PM CDT
In force
37 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Hinds County, MS, Madison County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 23 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 6:55 PM CDTHAIL 0.25Ridgeland, MSOCCURRED AT THE INTERSECTION OF LAKE HARBOR ROAD AND HIGHWAY 51.
Jun 26, 7:02 PM CDTHAIL 0.75Ridgeland, MSDIME TO PENNY SIZE HAIL OVER THE CITY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.9 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 141 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
141 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1197 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 262353
SVRJAN
MSC049-089-270030-
/O.NEW.KJAN.SV.W.0552.080626T2353Z-080627T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
653 PM CDT THU JUN 26 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HINDS COUNTY IN CENTRAL MISSISSIPPI...
  SOUTH CENTRAL MADISON COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...

* UNTIL 730 PM CDT

* AT 653 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
RIDGELAND. THIS STORM WAS MOVING SLOWLY NORTH AT 8 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RIDGELAND AND MADISON BY 730 PM CDT...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3250 9015 3250 9001 3235 9013 3237 9023
TIME...MOT...LOC 2353Z 207DEG 2KT 3238 9012

$$

40
2 follow-up statements
000 
WWUS54 KJAN 270013
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
710 PM CDT THU JUN 26 2008

MSC049-270020-
/O.CAN.KJAN.SV.W.0552.000000T0000Z-080627T0030Z/
HINDS MS-
710 PM CDT THU JUN 26 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HINDS COUNTY IS
CANCELLED...

LAT...LON 3245 9005 3241 9008 3241 9021 3243 9019
      3244 9019 3250 9015 3250 9001
TIME...MOT...LOC 0010Z 207DEG 2KT 3239 9011

$$

MSC089-270030-
/O.CON.KJAN.SV.W.0552.000000T0000Z-080627T0030Z/
MADISON MS-
710 PM CDT THU JUN 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTH CENTRAL MADISON COUNTY...

AT 710 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM 
PRODUCING PENNY SIZE HAIL...AND RADAR INDICATED THE POTENTIAL FOR 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED JUST  
NORTHEAST OF RIDGELAND ALONG THE WEST SIDE OF THE ROSS BARNETT 
RESERVOIR. THIS STORM WAS MOVING SLOWLY NORTH AT 8 MPH AND WILL 
ALSO PRODUCE FREQUENT LIGHTNING STRIKES. RAINFALL OF 1 TO 2 INCHES 
IN LESS THAN ONE HOUR WILL CAUSE MINOR STREET FLOODING AS WELL.

LAT...LON 3245 9005 3241 9008 3241 9021 3243 9019
      3244 9019 3250 9015 3250 9001
TIME...MOT...LOC 0010Z 207DEG 2KT 3239 9011

$$

40
000 
WWUS54 KJAN 270031
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
730 PM CDT THU JUN 26 2008

MSC089-270040-
/O.EXP.KJAN.SV.W.0552.000000T0000Z-080627T0030Z/
MADISON MS-
730 PM CDT THU JUN 26 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MADISON COUNTY
EXPIRED AT 730 PM CDT...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED 
BELOW SEVERE LIMITS BETWEEN RIDGELAND AND MADISON SO THE WARNING HAS 
BEEN ALLOWED TO EXPIRE. LINGERING RAINFALL SHOULD GRADUALLY END BY 
ABOUT 830 PM.

LAT...LON 3245 9005 3241 9008 3241 9021 3243 9019
      3244 9019 3250 9015 3250 9001
TIME...MOT...LOC 0013Z 233DEG 15KT 3242 9012

$$

40

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:27 PM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, Jun 26, 3:27 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
327 PM CDT THU JUN 26 2008

.SHORT TERM...SO FAR THE ONLY CONVECTION TO AFFECT THE CWA HAS BEEN
ACROSS THE SE. THIS PROBABLY INITIATED ALONG A DIFFERENTIAL HEATING
BOUNDARY. ALSO THE ATMOSPHERE OVER OUR AREA WAS WORKED OVER PRETTY
SUBSTANTIALLY YESTERDAY AND THIS IS PROBABLY HURTING THINGS THIS
AFTERNOON. TEMPERATURES OVER MOST OF THE AREA HAVE NOT BEEN ABLE TO
WARM VERY MUCH ABV THE UPPER 80S(A FEW LOCATIONS HAVE TOUCHED
90/91).  ALSO DEWPOINTS OVER THE AREA HAVE FALLEN BACK SOME WITH
MOST OF THE AREA IN THE 64-67 RANGE. BOTH OF THESE FEATURES HAVE LED
TO NOT AS MUCH INSTABILITY AND THUS ONLY A FEW STORMS HAVING REACHED
STRONG LIMITS.

THROUGH THE REMAINDER OF THE AFTN AND EARLY EVN HRS SCT SHRA AND
TSRA WILL CONTINUE TO BE POSSIBLE. MESOSCALE BOUNDARIES WILL
DOMINATE BUT BY 3Z AFTER THE SURFACE HAS SUFFICIENTLY COOLED AND
WITH THE LACK OF ANY LL JET LOOK FOR CONVECTION TO COME TO AN END.
AS FOR THE REST OF THE NIGHT...SINCE THERE WAS NOT TOO MUCH IN THE
WAY OF CONVECTIVE COVERAGE SKIES HAVE BEEN MOSTLY SUNNY TODAY AND
THIS WILL LIKELY LEAD TO A MOSTLY CLEAR SKY. WITH NOT MUCH IN THE
WAY OF CLOUDS EXPECTED AND LIGHT WINDS THERE MAY SOME PATCHY FOG OUR
THERE IN THE EARLY MORNING.

TOMORROW ANOTHER DIFFICULT FORECAST IN STORE. THE WEAK TROUGH WILL
STILL BE JUST TO OUR WEST BUT WEAKENING. LIKE THE PREVIOUS
FORECASTER MENTIONED EVEN WITH IT WEAKENING THE RIDGE OVER THE SERN
CONUS WILL NOT BUILD IN STRONG TO REALLY HINDER CONVECTION. MOISTURE
IS STILL EXPECTED TO BE SUFFICIENT WITH PWS GENERALLY IN A RANGE
FROM 1.6 TO 1.9. THIS IS NOTHING SIGNIFICANT FOR THIS TIME OF THE
YEAR BUT MORE THAN GOOD ENOUGH FOR TO GET SCT TO WIDESPREAD SHRA AND
TSRA. BOTH THE MOISTURE AND TOUGH AXIS WILL AID IN CONVECTIVE
DEVELOPMENT BUT THERE ARE A FEW THINGS OF CONCERN AND THE MDLS ARE
REALLY TAKING THESE FEATURES INTO ACCOUNT AND THUS CONTINUE TO GO
LOWER WITH POPS. FIRST IS THERE ACTUALLY APPEARS TO BE SOME LL
ANTICYCLONIC FLOW OVER THE AREA WITH RATHER SIGNIFICANT LL
DIVERGENCE OVER THE NW. ALSO THE GFS IS SHOWING DRIER H85 THETA E
AIR ADVECTING OVER THE SOUTHERN HALF OF THE CWA. I AM NOT QUITE
BUYING IN THIS TOTALLY AND BELIEVE THE ENSEMBLE GUI IS THE BETTER
WAY TO GO. MESOSCALE FEATURES WILL CONTINUE TO DOMINATE IN THIS
ENVIRONMENT AND WITH THE ATMOSPHERE NOT BEING WORKED OVER NOW AND I
SEE NO REASON WHY ATLEAST SCT CONVECTION SHOULD NOT BE ABLE TO
DEVELOP OVER MOST OF THE ARKLAMISS. AS FOR STRONG/SEVERE...THINGS DO
NOT LOOK TO BE AS GOOD FOR THIS. LAPSE RATES WILL NOT BE ANYTHING
WHAT WE HAD TO DEAL WITH TUE AND WED WITH VT OF 25-26. THERE WILL BE
SOME INSTABILITY TO WORK WITH BUT WITH LIGHT MID LEVEL FLOW STORMS
WILL BE OF THE PULSE VARIETY WITH ISOLATED STRONG TSRA POSSIBLE.

ONCE AGAIN LOOK FOR CONVECTION TO COME TO AN END A FEW HOURS AFTER
SUNSET AND ANOTHER QUIET NIGHT. THERE SHOULD BE A GOOD DEAL OF
CONVECTIVE DEBRIS WITH CLOUDS STARTING TO THIN OUT A FEW HOURS AFTER
MIDNIGHT. /CAB/

.LONG TERM...SATURDAY THROUGH NEXT THURSDAY...MODELS HAVENT REALLY
CHANGED MUCH WITH HOW THEY BELIEVE THINGS WILL PAN OUT THROUGH THE
LONG TERM.  THE ONLY REAL CHANGES I MADE THROUGH THE PERIOD WAS TO
INCREASE POPS ACROSS MY NORTHERN ZONES SATURDAY.  GUIDANCE REALLY
BACK OFF THEM DURING THIS GO AROUND WITH LESS THAN 10% ADVERTISED.

I DONT REALLY SEE THE NORTH BEING COMPLETELY VOID OF CONVECTION
SATURDAY AFTERNOON WITH THIS MOIST AND UNSTABLE AIRMASS IN PLACE.
THIS COUPLED WITH HIGHS CLIMBING INTO THE LOWER AND MIDDLE 90S...
ALONG WITH A WEAK UPPER LEVEL DISTURBANCE MOVING THROUGH THE
AREA...AND DECENT LAPSE RATES IN PLACE...AT LEAST ISOLATED
CONVECTION SHOULD BE OBSERVED OVER MOST OF THE AREA AND LINGER INTO
SATURDAY NIGHT.

NO CHANGES WILL BE MADE TO THE FORECAST PAST SATURDAY AFTERNOON.
THEREFORE THE PREVIOUS LONG TERM DISCUSSION FOLLOWS BEGINNING WITH
SATURDAY NIGHT. /19/

SATURDAY NIGHT THROUGH NEXT THURSDAY...A DEEPER TROUGH DROPS INTO
THE REGION SATURDAY NIGHT INTO SUNDAY. THE UPPER JET WILL PUSH INTO
THE LOWER MS VALLEY SATURDAY NIGHT AND HANG INTO MONDAY TO PROVIDE
SUPPORT FOR STRONG STORMS WHILE A 20-30KT 850 MB JET PUSHES INTO SRN
ZONES SATURDAY BEFORE BEING DISPLACED FROM THE NORTH MONDAY. A
SERIES OF WAVES THAT DROP INTO THE TROUGH WILL STALL IT OVER THE
REGION THROUGH MONDAY. THE ASSOCIATED SURFACE TROUGH WILL MOVE
SLOWLY SWD ACROSS THE REGION. STRONG LOW LEVEL MOISTURE TRANSPORT
DEVELOPS AND PRECIPITABLE WATER VALUES INCREASE TO AROUND 2 INCHES
SUNDAY AND SUNDAY NIGHT RESULTING IN A CHANCE OF HEAVY RAINFALL FOR
SECTIONS OF THE FORECAST AREA. INCREASING MID/UPPER FLOW WITH THE
STRONGER UPPER TROUGH WILL RESULT IN HEALTHY SHEAR...ESPECIALLY FOR
NRN ZONES WHILE DEEP MOISTURE AND THE LOW LEVEL JET WILL PRODUCE THE
BEST INSTABILITY OVER SRN ZONES. THE GFS REVIVES THE POSSIBILITY OF
MCS DEVELOPMENT SUNDAY NIGHT INTO MONDAY BUT WILL LEAVE THIS FOR
FURTHER INVESTIGATION AS IT MOVES INTO A CLOSER TIME FRAME. WITH
MOISTURE...INSTABILITY AND HEALTHY WIND FIELDS...SEVERE STORMS AND
HEAVY RAINFALL WILL BE POSSIBLE THIS WEEKEND.

THE REMNANTS OF THE BOUNDARY WILL HANG ACROSS THE AREA INTO THE
EARLY WORK WEEK...SERVING AS A FOCUS FOR AFTERNOON AND EARLY EVENING
CONVECTION. THE UPPER TROUGH WILL FINALLY BEGIN TO LIFT OUT TO THE
NE MONDAY...SQUEEZING THE BEST MOISTURE AND INSTABILITY FIELDS INTO
SRN ZONES. AREAS SOUTH OF INTERSTATE 20 ARE STACKING UP TO SEE THE
BEST CHANCE OF AFTERNOON AND EVENING CONVECTION MONDAY THROUGH
WEDNESDAY.

TEMPERATURES WILL BE A BIT COOLER INTO THE EXTENDED PERIODS...
ESPECIALLY FOR THE WEEKEND INTO MONDAY AS THE UPPER TROUGH SITS OVER
THE REGION. /03/

&&

.AVIATION...WITH CONVECTION HOLDING OFF OVER MOST OF THE AREA VFR
CONDITIONS HAVE PERSISTED OVER THE AREA. UNLESS SHRA AND TSRA MOVE
OVER VFR CONDITIONS SHOULD PERSIST THROUGH THE EVENING. NOW MVFR
VISBIES WILL BE POSSIBLE OVER MOST OF THE AREA AROUND 9/10Z AS SOME
MIST BEGINS TO DEVELOP. OTHER THAN CONVECTION FOR THE REST OF THE
AFTN AND EARLY EVN AND THEN SOME LIGHT MIST EVERYTHING SHOULD BE
PRETTY GOOD. /CAB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       70  90  72  93 /  27  47  20  28
MERIDIAN      68  89  69  92 /  41  50  28  26
VICKSBURG     71  91  73  93 /  16  30   9  25
HATTIESBURG   70  89  72  92 /  47  54  33  38
NATCHEZ       71  90  73  91 /  22  34  13  36
GREENVILLE    73  92  73  95 /  15  24   8  20
GREENWOOD     71  91  73  94 /  16  30  10  20

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM/AVIATION: CAB
LONG TERM: 19
Hazardous weather outlook, Jun 26, 4:44 AM CDT, 14 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
444 AM CDT THU JUN 26 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
270945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
444 AM CDT THU JUN 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG THUNDERSTORMS CONTAINING SMALL HAIL AND/OR GUSTY
WINDS TO 45 MPH WILL BE POSSIBLE TODAY ACROSS THE ENTIRE OUTLOOK
AREA. ONE OR TWO SEVERE STORMS PRODUCING HAIL LARGER THAN DIMES
AND/OR BRIEF WIND GUSTS TO 60 MPH WILL BE POSSIBLE AS WELL...BUT
MAINLY EAST OF THE INTERSTATE 55 CORRIDOR IN MISSISSIPPI.

THE COMBINATION OF A WEAK DISTURBANCE OVER THE LOWER MISSISSIPPI
VALLEY AND A MOIST AIRMASS IN PLACE OVER THE ARKLAMISS REGION WILL
HELP GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER
THE OUTLOOK AREA THIS AFTERNOON. EXPECTED VALUES OF ATMOSPHERIC WIND
SHEAR AND INSTABILITY SHOULD GENERALLY NOT BE SUFFICIENT TO FUEL
SEVERE STORMS...ALTHOUGH ISOLATED STRONG STORMS AND A STRAY SEVERE
STORM OR TWO...WILL STILL BE POSSIBLE. TORRENTIAL DOWNPOURS WILL BE
ALSO BE POSSIBLE WITH THUNDERSTORMS WHICH COULD LEAD TO PONDING OF
WATER PROBLEMS...PARTICULARLY ACROSS LOCATIONS IN WEST CENTRAL AND
SOUTHWEST MISSISSIPPI AND NORTHEAST LOUISIANA THAT HAVE RECIEVED
HEAVY DOWNPOURS FOR THE PAST DAY OR TWO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERE WEATHER WILL BE POSSIBLE THIS WEEKEND. A LOW PRESSURE SYSTEM
WILL DROP INTO THE ARKLAMISS LATE SATURDAY AND STALL OVER THE REGION
BEFORE LIFTING OUT MONDAY. PERIODS OF HEAVY RAINFALL WILL ALSO OCCUR
WITH THIS SYSTEM.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS WEEKEND.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

50/03

In the hours before

Special weather statement, Jun 26, 5:21 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
521 PM CDT THU JUN 26 2008

MSZ054-262250-
COPIAH MS-
521 PM CDT THU JUN 26 2008

...STRONG THUNDERSTORM MOVING OVER COPIAH COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF MARTINSVILLE AT
521 PM CDT...MOVING NORTH AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN COPIAH COUNTY...INCLUDING THE CITY OF HAZLEHURST...SHOULD
MONITOR THIS STORM CLOSELY.

MRM
Local storm report, Jun 26, 5:25 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
525 PM CDT THU JUN 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             5 NW BROOKHAVEN         31.63N 90.50W
06/26/2008  E1.00 INCH       LINCOLN            MS   PUBLIC

            REPORTED AT THE JOB SITE OF AN OIL COMPANY EAST OF THE
            LOYD STAR COMMUNITY

&&

AG
Local storm report, Jun 26, 5:26 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
526 PM CDT THU JUN 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 PM     TSTM WND DMG     2 ENE STAMPLEY          31.65N 91.11W
06/25/2008                   JEFFERSON          MS   TRAINED SPOTTER

            STRONG WINDS DOWNED A NUMBER OF TREES AND LIMBS

1245 PM     HAIL             7 WSW UNION CHURCH      31.64N 90.90W
06/25/2008  M0.88 INCH       JEFFERSON          MS   PUBLIC

            REPORTED BY GROCERY STORE

0110 PM     HAIL             MAXIE                   30.98N 89.20W
06/25/2008  E0.75 INCH       FORREST            MS   PUBLIC

            PENNY SIZED HAIL REPORTED IN MAXIE.

0118 PM     TSTM WND DMG     2 W MORGANTOWN          31.31N 89.95W
06/25/2008                   MARION             MS   LAW ENFORCEMENT

            A FEW TREES DOWN ON MORGANTOWN ROAD.

0130 PM     TSTM WND DMG     WESSON                  31.70N 90.40W
06/25/2008                   COPIAH             MS   EMERGENCY MNGR

            SEVERAL TREES BLOWN DOWN IN THE WESSON AREA.

0130 PM     TSTM WND DMG     6 NW UTICA              32.16N 90.69W
06/25/2008                   HINDS              MS   EMERGENCY MNGR

            A TREE FELL ON A HOUSE ON CAYUGA ROAD NEAR THE
            INTERSECTION OF OLD PORT GIBSON ROAD.

0130 PM     TSTM WND DMG     VIDALIA                 31.57N 91.44W
06/25/2008                   CONCORDIA          LA   PUBLIC

            A FEW DECENT SIZED LIMBS DOWN ACROSS THE CITY.

0135 PM     HAIL             WESSON                  31.70N 90.40W
06/25/2008  E1.75 INCH       COPIAH             MS   EMERGENCY MNGR

            GOLF BALL SIZED HAIL IN WESSON.

0135 PM     TSTM WND DMG     WESSON                  31.70N 90.40W
06/25/2008                   COPIAH             MS   EMERGENCY MNGR

            *** 1 INJ *** 4 BUSINESSES WITH DAMAGE...ONE OF WHICH WAS
            MAJOR. 4 HOMES WITH DAMAGE...ONE OF WHICH WAS MAJOR. 2
            VEHICLES DAMAGED...ONE OF WHICH WAS MAJOR. NUMEROUS TREES
            DOWNED AND 8 POWER POLES SNAPPED. NUMEROUS STREETS
            BLOCKED BY TREES AND DEBRIS. 1 PERSON TRANSPORTED TO
            HOSPITAL WITH WHAT ARE BELEIVED TO BY MINOR INJURIES.

0140 PM     TSTM WND DMG     6 S NATCHEZ             31.46N 91.39W
06/25/2008                   ADAMS              MS   LAW ENFORCEMENT

            ADAMS S.O. REPORTS A LARGE TREE DOWN AT THE INTERSECTION
            OF LOWER WOODVILLE ROAD AND HUTCHINS LANDING ROAD.

0145 PM     TSTM WND DMG     5 NE PURVIS             31.19N 89.35W
06/25/2008                   FORREST            MS   EMERGENCY MNGR

            3 TREES BLOWN DOWN NEAR THE FORREST EOC OFFICE ON HWY 11.

0149 PM     HAIL             PURVIS                  31.14N 89.41W
06/25/2008  E0.25 INCH       LAMAR              MS   EMERGENCY MNGR

            PEA SIZED HAIL REPORTED ON HIGHWAY 11

0158 PM     TSTM WND DMG     PURVIS                  31.14N 89.41W
06/25/2008                   LAMAR              MS   EMERGENCY MNGR

            A POWERLINE AND TREE WERE BLOWN DOWN AT THE INTERSECTION
            OF MITCHELL ROAD AND ALDON ROAD.

0200 PM     TSTM WND DMG     HOPEWELL                31.95N 90.22W
06/25/2008                   COPIAH             MS   EMERGENCY MNGR

            10-15 TREES DOWN IN AND TO THE SOUTHWEST OF THE HOPEWELL
            COMMUNITY

0215 PM     HAIL             10 SSE BYRAM            32.05N 90.16W
06/25/2008  E0.75 INCH       SIMPSON            MS   PUBLIC

            DIME TO PENNY SIZED HAIL

0240 PM     HAIL             2 N PETAL               31.37N 89.25W
06/25/2008  E0.75 INCH       FORREST            MS   EMERGENCY MNGR

            PENNY SIZE HAIL WAS REPORTED AND ONE TREE WAS BLOWN DOWN
            IN THE LEEVILLE COMMUNITY.

0250 PM     HAIL             4 E SANDY HOOK          31.04N 89.74W
06/25/2008  E0.75 INCH       MARION             MS   PUBLIC

            REPORTED BY STORE

0250 PM     TSTM WND DMG     4 E SANDY HOOK          31.04N 89.74W
06/25/2008                   MARION             MS   PUBLIC

            POWERLINES DOWN...POWER WAS OUT FOR 3 HOURS.

0256 PM     HAIL             4 N SANDY HOOK          31.09N 89.80W
06/25/2008  E0.75 INCH       MARION             MS   EMERGENCY MNGR

            PENNY SIZED HAIL REPORTED ON HWY 35.

0300 PM     TSTM WND DMG     MARTINVILLE             31.97N 89.75W
06/25/2008                   SIMPSON            MS   EMERGENCY MNGR

            SEVERAL TREES DOWN.

0310 PM     TSTM WND DMG     9 NNE COLLINS           31.75N 89.49W
06/25/2008                   COVINGTON          MS   PUBLIC

            NUMBER OF TREES AND LARGE LIMBS DOWN ACROSS HWY 532 ABOUT
            5 MILES WEST OF HOT COFFEE COMMUNITY. REPORTED BY STORE
            IN HOT COFFEE.

0314 PM     TSTM WND DMG     GLUCKSTADT              32.52N 90.10W
06/25/2008                   MADISON            MS   LAW ENFORCEMENT

            A TREE WAS REPORTED DOWN ON YANDELL ROAD NEAR GLUCKSTADT.

0320 PM     HAIL             1 S LEESBURG            32.43N 89.76W
06/25/2008  E0.75 INCH       RANKIN             MS   PUBLIC

            PENNY SIZED HAIL REPORTED JUST SOUTH OF LEESBURG.

0331 PM     TSTM WND DMG     3 N TAYLORSVILLE        31.87N 89.43W
06/25/2008                   SMITH              MS   LAW ENFORCEMENT

            A TREE WAS BLOWN DOWN.

0331 PM     TSTM WND DMG     RALEIGH                 32.03N 89.52W
06/25/2008                   SMITH              MS   LAW ENFORCEMENT

            A TREE WAS BLOWN DOWN.

0350 PM     TSTM WND DMG     1 E MONTEREY            31.45N 91.70W
06/25/2008                   CONCORDIA          LA   PUBLIC

            TREE LIMBS DOWN ON POWERLINES NEAR MONTEREY CAUSING POWER
            OUTAGES IN THE CITY.

0425 PM     TSTM WND DMG     COLLINSVILLE            32.49N 88.84W
06/25/2008                   LAUDERDALE         MS   PUBLIC

            SEVERAL LARGE LIMBS DOWN IN COLLINSVILLE.

0630 PM     TSTM WND DMG     4 E CROSSETT            33.13N 91.90W
06/25/2008                   ASHLEY             AR   EMERGENCY MNGR

            TREES BLOCKING A PART OF HIGHWAY 82 WITH POSSIBLE
            STRUCTURAL DAMAGE. THIS WAS RELAYED BY WFO LZK.

0745 PM     HAIL             ALLIGATOR               34.09N 90.72W
06/25/2008  E0.75 INCH       BOLIVAR            MS   PUBLIC

            MARBLE TO PENNY SIZED HAIL

0448 PM     HAIL             5 NW BROOKHAVEN         31.63N 90.50W
06/26/2008  E1.00 INCH       LINCOLN            MS   PUBLIC

            REPORTED AT THE JOB SITE OF AN OIL COMPANY EAST OF THE
            LOYD STAR COMMUNITY

&&

AG
Special weather statement, Jun 26, 6:04 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
604 PM CDT THU JUN 26 2008

MSZ048-262335-
HINDS MS-
604 PM CDT THU JUN 26 2008

...STRONG THUNDERSTORM MOVING OVER SOUTHWEST HINDS COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES EAST OF UTICA AT 604 PM CDT...
MOVING EAST AT 18 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN HINDS COUNTY SHOULD MONITOR THIS STORM CLOSELY.

MRM
Special weather statement, Jun 26, 6:44 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
644 PM CDT THU JUN 26 2008

MSZ056-270025-
SMITH MS-
644 PM CDT THU JUN 26 2008

...STRONG THUNDERSTORM OVER RALEIGH MOVING SLOWLY NORTH...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN OF 1 TO 2
INCHES WAS LOCATED OVER RALEIGH AT 644 PM CDT...MOVING NORTH AT 7
MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO LIKELY WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SMITH COUNTY SHOULD MONITOR THIS STORM CLOSELY.

40
Special weather statement, Jun 26, 6:47 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
647 PM CDT THU JUN 26 2008

MSZ043-048-049-270025-
HINDS MS-RANKIN MS-MADISON MS-
647 PM CDT THU JUN 26 2008

...STRONG THUNDERSTORM OVER NORTHEAST JACKSON MOVING NORTH SLOWLY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN OF 1 TO 2
INCHES WAS LOCATED 3 MILES NORTHWEST OF FLOWOOD AT 647 PM CDT. THE
STORM WAS DRIFTING NORTH AT 8 MPH AND WILL AFFECT MUCH OF NORTHEAST
JACKSON BETWEEN LAKELAND DRIVE AND COUNTY LINE ROAD. PONDING OF WATER
ON THE ROADS IS ALSO LIKELY AS ARE DANGEROUS CLOUD TO GROUND
LIGHTNING STRIKES.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN HINDS...MADISON AND RANKIN COUNTIES...INCLUDING THE CITIES
OF FLOWOOD...MADISON AND RIDGELAND...SHOULD MONITOR THIS STORM
CLOSELY.

40

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:15 PM CDTFlash Flood WarningJANBolivar2 hr
Jun 25, 7:43 PM CDTSevere Thunderstorm WarningJANBolivar27 min
Jun 26, 4:22 PM CDTSevere Thunderstorm WarningJANLamar, Marion22 min
Jun 26, 4:37 PM CDTSevere Thunderstorm WarningJANCopiah, Lincoln38 min
Jun 26, 5:29 PM CDTSevere Thunderstorm WarningJANCopiah46 min
Jun 26, 6:16 PM CDTSevere Thunderstorm WarningJANLeake44 min
Jun 26, 6:18 PM CDTSevere Thunderstorm WarningJANHinds42 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.